MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNKNOWN_TRIDENT X3 LINER; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH UNKNOWN_TRIDENT X3 LINER; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number UNK_JR
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: device name# accolade 127 stem; cat#unk_shc ; lot#unknown.Device name#trident tritanium hemispherical solid black shell ; cat#unk_shc ; lot#unknown.Device name#biolox delta v40 ceramic head ; cat#unk_shc ; lot#unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
"i have been experiencing complaints about strain on my left leg for some time now, stryker system is implanted.I experience pain and limitation when straining and a thumping sound when rotating that leg.I also have others pain complaints developed that i do not want to go into further detail about now.In my opinion there may be something wrong with the insert and i'm trying thereto gain clarity.So far i have been told that the 'prosthesis is correct', but there is literature research on how often misalignment occurs of the insert is missed.And there is literature about the x-ray image that consistent with a misplacement or misalignment.Now i would like to ask your company what you think about the condition of the insert (tridentx3 polyethylene insert) of my full hip replacement on the attached x ray.As you can see, there are two translucencies visible on the left and right of the femoral head.As i see it, these are characteristics of misalignment/misplacement: elliptical (wear?) spaces.In addition i suspect some crescent-shaped radiolucency under the shell (tritanium hemispherical solid black shell), which in my opinion could come from micro motion and non-ingrowth of the shell there.Anyway, i see one translucency around the femoral head (biolox delta ceramic v40 femoral head), indicating space between the femoral head and the insert that does not belong there to be.I have an x-ray from both the standing position and the extended position position attached and have on another version of the x-ray with arrows and circles indicate which areas are involved.There is one near the green arrow screw? the voice is the accolade ii 127* hip voice.The ratio of the shell to the insert is 52m: 32mm.As i understand it is the maximum space (jd?) between shell and insert of stryker modular parts 12mm, so that with a shell of 52 an insert should fit 40mm.So i ask the question: isn't the insert too small? used? this means that the space for the femur head v40 - also 32mm - increases (elliptical?) to move originated? i hope you will answer this.Of course i will also go elsewhere i advise you to study the x-ray images and i will report my findings elsewhere also present to experts.But i thought it would be logical to ask you yourself.".
 
Additional Manufacturer Narrative
An event regarding other involving an trident liner was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review with a clinical consultant indicates "no medical records, operative notes, or sequential x-rays were provided for review.The findings are based on the patient complaints from the pi report as well as x-rays that are undated and unlabeled.The x-rays do not show any gross abnormalities of the construct.There is no ability to assess the patient complaints based on the data provided.Event confirmation: the event, the patient complaints, cannot be confirmed without additional medical information.There is no gross abnormality seen on the x-rays provided.Root cause: the root cause of the patient complaints cannot be ascertained with the materials provided." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: a review with a clinical consultant indicates "no medical records, operative notes, or sequential x-rays were provided for review.The findings are based on the patient complaints from the pi report as well as x-rays that are undated and unlabeled.The x-rays do not show any gross abnormalities of the construct.There is no ability to assess the patient complaints based on the data provided.Event confirmation: the event, the patient complaints, cannot be confirmed without additional medical information.There is no gross abnormality seen on the x-rays provided.Root cause: the root cause of the patient complaints cannot be ascertained with the materials provided." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: device name#: size 4 accolade ii 127 deg; cat#: size 4 accolade ii 127 deg.Device name#: primary trit hemi solidback cup 52mm; cat#: 500-03-52d.Device name#: delta v-40 ceramic head 32/-4; cat#: 6570-0-032.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
"i have been experiencing complaints about strain on my left leg for some time now, stryker system is implanted.I experience pain and limitation when straining and a thumping sound when rotating that leg.I also have others pain complaints developed that i do not want to go into further detail about now.In my opinion there may be something wrong with the insert and i'm trying thereto gain clarity.So far, i have been told that the 'prosthesis is correct', but there is literature research on how often misalignment occurs of the insert is missed.And there is literature about the x-ray image that consistent with a misplacement or misalignment.Now i would like to ask your company what you think about the condition of the insert (tridentx3 polyethylene insert) of my full hip replacement on the attached x ray.As you can see, there are two translucencies visible on the left and right of the femoral head.As i see it, these are characteristics of misalignment/misplacement: elliptical (wear?) spaces.In addition, i suspect some crescent-shaped radiolucency under the shell (tritanium hemispherical solid black shell), which in my opinion could come from micro motion and non-ingrowth of the shell there.Anyway, i see one translucency around the femoral head (biolox delta ceramic v40 femoral head), indicating space between the femoral head and the insert that does not belong there to be.I have an x-ray from both the standing position and the extended position attached and have on another version of the x-ray with arrows and circles indicate which areas are involved.There is one near the green arrow screw? the voice is the accolade ii 127* hip voice.The ratio of the shell to the insert is 52m: 32mm.As i understand it is the maximum space (jd?) between shell and insert of stryker modular parts 12mm, so that with a shell of 52 an insert should fit 40mm.So i ask the question: isn't the insert too small? used? this means that the space for the femur head v40 - also 32mm - increases (elliptical?) to move originated? i hope you will answer this.Of course i will also go elsewhere i advise you to study the x-ray images and i will report my findings elsewhere also present to experts.But i thought it would be logical to ask you yourself.".

Brand Name
UNKNOWN_TRIDENT X3 LINER
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19600976
Report Number0002249697-2024-00914
Device Sequence Number17772301
Product Code KWZ
UDI-Device Identifier07613327039467
UDI-Public07613327039467
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK_JR
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale